MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS
Model Number HOYA 230 ISERT (+22.50 OD)
Health Effect - Clinical Codes Vitreous Loss (2142); Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 01/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Regarding device evaluated by mfr? of this report, hoya device has not yet been returned.(b)(4).
 
Event or Problem Description
It was reported that the capsular bag was damaged during insertion of the lens in the patient's right eye.The haptic was damaged and in the physician opinion, the damage was due to "handling." reportability, the incision was enlarged to remove the lens and suture was needed.There was loss of vitreous and a vitrectomy was performed; however, because of too much bleeding and condition of the bag, no lens was implanted.Physician is evaluating treatment options.
 
Additional Manufacturer Narrative
Complaint evaluation details from b)(4): sn (b)(4).The lens was ejected out from the injector tip.The haptics were deformed.The entire injector was not returned, therefore visual inspection could not be performed and further information could not be provided.Trace of lubricant was found on the lens.Internal reference: (b)(4).
 
Event or Problem Description
It was reported that the capsular bag was damaged during insertion of the lens in the patient's right eye.The haptic was damaged and in the physician opinion, the damage was due to "handling." reportedly, the incision was enlarged to remove the lens and suture was needed.There was loss of vitreous and a vitrectomy was performed; however, because of too much bleeding and condition of the bag, no lens was implanted.Physician is evaluating treatment options.

Brand Name
HOYA ISERT 230
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key6378132
Report Number3006723646-2017-00003
Device Sequence Number10962119
Product Code HQL
UDI-Device Identifier04547480301365
UDI-Public04547480301365
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberHOYA 230 ISERT (+22.50 OD)
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR